Alert archive / Colorado / Frost Advisories in 2008
Frost Advisory 3, NWS Pueblo, CO
NWS Pueblo, CO issued this frost advisory at Oct 6, 2008, 4:17 AM MDT for 7 counties in Colorado. It took effect at Oct 7, 2008, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2008, 4:17 AM MDT (10:17 UTC)
- In effect from
- Oct 7, 2008, 12:00 AM MDT
- Expired
- Oct 7, 2008, 8:44 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPUB 061017 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 417 AM MDT MON OCT 6 2008 COZ083>088-061630- /O.NEW.KPUB.FR.Y.0003.081007T0600Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 417 AM MDT MON OCT 6 2008 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. THE FROST ADVISORY IS IN EFFECT FOR THE I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S LATE TONIGHT THROUGH EARLY TUESDAY MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP WHICH COULD DAMAGE TENDER PLAINS. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
5 follow-up statements
000 WWUS75 KPUB 061616 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1016 AM MDT MON OCT 6 2008 COZ083>088-062230- /O.CON.KPUB.FR.Y.0003.081007T0600Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 1016 AM MDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. THE FROST ADVISORY IS IN EFFECT FOR THE I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S LATE TONIGHT THROUGH EARLY TUESDAY MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP WHICH COULD DAMAGE TENDER PLAINS. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 062152 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 352 PM MDT MON OCT 6 2008 COZ083>088-070400- /O.CON.KPUB.FR.Y.0003.081007T0600Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 352 PM MDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY. THE FROST ADVISORY IS IN EFFECT FOR THE I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S LATE TONIGHT THROUGH EARLY TUESDAY MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP WHICH COULD DAMAGE TENDER PLAINS. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 070311 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 911 PM MDT MON OCT 6 2008 COZ083>088-071200- /O.CON.KPUB.FR.Y.0003.081007T0600Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 911 PM MDT MON OCT 6 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY. THE FROST ADVISORY IS IN EFFECT FOR THE I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S LATE TONIGHT THROUGH EARLY TUESDAY MORNING. THIS WILL ALLOW AREAS OF FROST TO DEVELOP WHICH COULD DAMAGE TENDER PLANTS. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$ LW
000 WWUS75 KPUB 071015 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT TUE OCT 7 2008 COZ083>088-071500- /O.CON.KPUB.FR.Y.0003.000000T0000Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 415 AM MDT TUE OCT 7 2008 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. THE FROST ADVISORY IS IN EFFECT FOR THE I-25 CORRIDOR...INCLUDING EL PASO...PUEBLO...EASTERN FREMONT...EASTERN HUERFANO...AND WESTERN LAS ANIMAS COUNTIES. TEMPERATURES WILL CONTINUE TO COOL INTO THE LOWER TO MID 30S OVER MOST OF THE REGION BY EARLY THIS MORNING. A FEW AREAS ALONG THE PALMER DIVIDE COULD BRIEFLY DIP INTO THE UPPER 20S. THIS WILL ALLOW AREAS OF FROST TO DEVELOP WHICH COULD DAMAGE TENDER PLANTS. TEMPERATURES AROUND FREEZING WILL OCCUR FOR A SHORT PERIOD OF TIME. TAKE PRECAUTIONS TO PROTECT CROPS OR VEGETATION. $$
000 WWUS75 KPUB 071444 NPWPUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 844 AM MDT TUE OCT 7 2008 COZ083>088-071545- /O.CAN.KPUB.FR.Y.0003.000000T0000Z-081007T1500Z/ CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- INCLUDING...CANON CITY...PENROSE...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO...WALSENBURG... TRINIDAD 844 AM MDT TUE OCT 7 2008 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES ARE EXPECTED TO WARM INTO THE UPPER 60S TO MID 70S ALONG THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 6, 4:13 AM MDT, 4 minutes earlier.
Area forecast discussion, Oct 6, 4:13 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 413 AM MDT MON OCT 6 2008 .SHORT TERM... (TODAY AND TONIGHT) UPPER TROF EJECTING INTO THE CENTRAL PLAINS IS STILL PROGGED TO CLOSE OFF ACROSS THE PANHANDLES AND WRN KS LATER THIS MORNING. SFC LOW CENTER IS POSITIONED ACROSS NE NM WITH COLD FRONT HAVING CLEARED ALL BUT THE SOUTHEAST CORNER OF THE STATE SO FAR. BAND OF WRAP AROUND PCPN HAS SPREAD SOUTHWARD ACROSS THE EASTERN PLAINS OVERNIGHT...AND NAM12 SHOWS THIS AXIS SHIFTING SOUTH AND EASTWARD THROUGH THE MORNING AS THE UPPER LOW PULLS AWAY FROM THE REGION. THUS WILL KEEP SOME LIKELY POPS MAINLY EAST OF KLHX THROUGH THE MORNING...WITH PCPN ENDING FOR MOST OF THE AREA BY AFTN AS DRIER AIR MOVES IN. STILL QUITE A BIT OF OROGRAPHIC CLOUDINESS PINNED UP ALONG THE NW FACING SLOPES OF THE CONTDVD IN LATEST FOG PRODUCTS. SOME OF THE MTN OBS SITES REPORTING LIGHT SNOW...BUT CHECK OF MYP WEB CAM SO FAR APPEARS TO BE MORE OF A VIS RESTRICTION RATHER THAN FALLING SNOW. WILL HANG ON TO SOME ISOLATED POPS ALONG THE NW FACING SLOPES OF THE CENTRAL MTS THIS MORNING. EXPECT GUSTY NORTH WINDS THROUGH THE MORNING ACROSS THE PLAINS...WITH WINDS DIMINISHING THIS AFTERNOON AS SFC PRESSURE GRADIENT RELAXES. COOLER DAY FOR MOST AREAS TODAY...ESP ACROSS THE EAST. WITH MORE SUNSHINE AND MID LVL WAA MOVING IN FROM THE WEST...SOUTHWEST AND CENTRAL MTS MAY END UP BEING A COUPLE DEGREES WARMER THAN YESTERDAY. FOR TONIGHT...COOL AIR MASS OVER THE AREA IN WAKE OF TODAYS SYSTEM...AND WITH CLEAR SKIES...LIGHT WINDS...AND DEW POINTS FALLING INTO THE UPPER 20S AND LOWER 30S...SET UP CERTAINLY SEEMS FAVORABLE FOR FROST DEVELOPMENT. DRIEST AIRMASS (AND AREA WITH BEST POTENTIAL FOR FROST) APPEARS TO BE ALONG THE I-25 CORRIDOR. FARTHER EAST GFS AND NAM KEEP SFC DEW POINTS IN THE UPPER 30S ALONG THE EASTERN BORDER. SFC PRES GRADIENT PRETTY WEAK...SO DONT THINK THAT DRAINAGE FLOW WILL BE SUFFICIENT TO OFFSET DEVELOPMENT OF STRONG SURFACE INVERSIONS. IN FACT...WINDS THROUGH THE SFC TO H7 LAYER ARE AROUND 5 KTS OR LESS IN BOTH THE NAM AND GFS. THUS THINK TEMPS COULD DIP TO NEAR OR SLIGHTLY ABOVE FREEZING ALONG THE I-25 CORRIDOR LATE TONIGHT THROUGH TOMORROW...AND WILL ISSUE A FROST ADVISORY FOR THIS REGION. WITHIN THIS AREA...THE MOST LIKELY SPOTS TO SEE FROST WILL BE PALMER DIVIDE AND IN THE PUEBLO FROST POCKET ALONG THE ARKANSAS RIVER VALLEY. ITS POSSIBLE THAT THE FROST ADVISORY MAY NEED TO BE EXPANDED EASTWARD A BIT...BUT GIVEN THE POSSIBILITY THAT DEW POINTS MAY STAY TOO HIGH OUT EAST...WILL LEAVE THIS FOR THE NEXT SHIFT TO ASSESS. INTERIOR MTN VALLEYS WILL ALSO EXPERIENCE A COLD NIGHT...HOWEVER THE SAN LUIS VALLEY HAS ALREADY EXPERIENCED A HARD FREEZE EARLIER THIS SEASON...AND WE ARE BEYOND THE TYPICAL END OF THE GROWING SEASON (OCT 1ST) FOR THAT REGION...SO NO HIGHLIGHT SHOULD BE NECESSARY. -KT .LONG TERM... (TUESDAY THROUGH SUNDAY) ...WARM DAYS AND COOL NIGHTS TUE-THU... ...UNSETTLED WEATHER POSSIBLE FRI-SUN... TUESDAY THROUGH THURSDAY...WESTERLY FLOW ALOFT SHOULD DOMINATE THE WEATHER PATTERN. RELATIVELY WARM DAYS AND COOLS NIGHTS SHOULD BE IN THE OFFING WITH THE FORECAST CHALLENGE BEING AN EXERCISE IN TEMPERATURE FORECASTING ACROSS COMPLEX TERRAIN. POTENTIAL FOR SOME BREEZY CONDITIONS ACROSS THE HIGH TERRAIN WEDNESDAY AND THURSDAY...MAINLY AFTERNOON. 12KM NAM-WRF SUGGESTS A WEAK COLD FRONT TO MOVE THROUGH EASTERN CO LATE WEDNESDAY INTO THURSDAY MORNING WITH LITTLE IMPACTS. 00Z/06 GFS IS NOW MUCH FASTER BRINGING IN THE LEAD TROUGH AND ASSOCIATED WEATHER FOR LATE THURSDAY...SOMEWHAT SIMILAR TO SOME OF THE OLD ECMWF RUNS. THE 00Z/06 ECMWF RUN NO LONGER PORTRAYS THIS SCENARIO. UNCERTAINTY REMAINS...SO WILL MAINTAIN THE THURSDAY FORECAST. FRIDAY THROUGH SUNDAY...MUCH MORE FORECAST UNCERTAINTY FOR THESE FORECAST PERIODS. MEDIUM RANGE MODELS SUGGEST SOMETHING IS COMING THROUGH THE CENTRAL ROCKY MOUNTAINS...BUT AS USUAL THE DEVIL IS IN THE DETAILS. GFS AND ECMWF ARE NOW AT ODDS WITH THE TIMING...STRENGTH...AND EVOLUTION OF THE WEATHER SYSTEM. GFS CONTINUES TO SUPPORT A MORE PROGRESSIVE OPEN WAVE SYSTEM WHILE THE ECMWF HAS SWITCHED BACK TO THE MAMMOTH LOW PRESSURE SYSTEM OVER THE GREAT BASIN. IF THE GFS IS CORRECT THEN THERE WOULD BE A BETTER CHANCE FOR PRECIPITATION AND MUCH COLDER TEMPERATURES. WITH 700MB TEMPERATURES AROUND -8C TO -12C...HIGH TEMPERATURES ACROSS SOUTHEASTERN CO COULD VERY WELL ONLY BE IN THE 40S. NOW...IF THE 00Z/06 ECMWF IS MORE CORRECT...THEN THE ASSOCIATED UPPER LEVEL JET STREAK IS DIRECTLY OVER CO...WHICH DOESNT BODE WELL FOR PRECIPITATION. THE WEATHER SYSTEMS DRY SLOT(700-300MB RH AROUND 15%) WILL BE ACROSS MUCH OF CO LATE SAT-SUN AND 700MB TEMPERATURES WILL BE WARMER THAN WHAT THE GFS PORTRAYS. OBVIOUSLY...WILL MAINTAIN THE CURRENT DETERMINISTIC FORECAST GIVEN THE MANY DIFFERENT SOLUTIONS THAT COULD OCCUR IN THESE FORECAST PERIODS. METZE && .AVIATION... GUSTY NORTH WINDS EXPECTED ACROSS THE KCOS AND KPUB TAF SITES THIS MORNING. MID DECK OF VFR CIGS ALONG THE I-25 CORRIDOR SHOULD DISSIPATE BY AFTERNOON. FARTHER EAST...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING PRODUCING MVFR TO LOCAL IFR CIGS...ALONG WITH LOCALLY HEAVY RAIN. THESE WILL SHIFT SOUTH AND EAST OF THE AREA BY AFTN. IFR TO LIFR MTN OBSCURATIONS WILL LINGER ALONG THE NW FACING SLOPES OF THE CONTDVD THROUGH THE MORNING WITH CLEARING SKIES IN THE AFTERNOON. CLEAR SKIES AND LIGHT DIURNALLY DRIVEN WINDS EXPECTED TONIGHT. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR COZ083>088. && 31/17
Hazardous weather outlook, Oct 5, 6:12 AM MDT, 22 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 612 AM MDT SUN OCT 5 2008 COZ058>089-093>099-061300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 612 AM MDT SUN OCT 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN AND HIGHER MOUNTAIN SNOW WILL CONTINUE ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS WITH SNOW LEVELS WAVERING BETWEEN 9000 TO 10000 FEET TODAY. SNOW WILL FALL HEAVY AT TIMES ABOVE 10000 FEET...ESPECIALLY DURING THE AFTERNOON AS ISOLATED EMBEDDED THUNDERSTORMS DEVELOP. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 10 WILL BE POSSIBLE BY EARLY THIS EVENING ACROSS THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...AND THE SAWATCH AND MOSQUITO RANGES. LOCALLY HEAVIER AMOUNTS WILL BE POSSIBLE ALONG THE WEST AND SOUTHWEST FACING SLOPES. ELSEWHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS AFTERNOON...THEN BECOME MORE NUMEROUS DURING THE EVENING ACROSS THE PIKES PEAK REGION...AND THE SOUTHEAST PLAINS EAST OF INTERSTATE 25. ONE OR TWO STORMS COULD BECOME STRONG ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING. WIND GUSTS UP TO 50 MPH...SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. AS SNOW LEVELS DROP ACROSS THE EASTERN MOUNTAINS TONIGHT...LOCAL ACCUMULATIONS OF UP TO 3 INCHES WILL BE POSSIBLE ABOVE 9000 FEET ACROSS THE SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND PIKES PEAK REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A LOW PROBABILITY FOR THUNDERSTORMS FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND EVENING. THE MAIN THUNDERSTORM THREATS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 40 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTER WILL BE LIKELY ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY AND TONIGHT. 31/17
Nearby
Frost Advisories in Colorado, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.